I received a very expensive hair transplant 9 months ago. My scalp gets very itchy and I am losing 20 to 100 hairs a day. I never scratch it but it comes out after washing my hair and styling. I use rogaine and Propecia but the hair is falling out very quickly. At times my scalp gets red and i have seen a patch or redness or the whole scalp can get red. It is falling out at an alarming rate. I went to a dermatologist and he prescribed clobex which did take the redness away at times but I don't see this as curing the root of the problem but just one symptom. I am under the impression this can be demodex or some other mite, yet no dermatologist thinks of this or examines for it when I visit them. Please help.
There's a possibility that you have some kind of scalp infection (seborrheic dermatitis, psoriasis, eczema, folliculitis, etc.) that could be the underlying problem for the scalp inflammation. Alternatively, scalp itchiness can be a sign of new transplanted hair growth yet to come. The actual action of scratching your scalp itself might be causing the redness and inflammation.
The good news is, losing 50 to 100 hairs daily is considered normal. Unless your hair is becoming thinner in appearance, the scalp infection may not be causing you to lose your hair. However, getting whatever's causing your scalp irritation under control is important.
Ultimately, you should consult with your dermatologist and share your suspicions about what's causing it and report back to him how Clobex is working for you. You should also consult with your hair transplant surgeon to discuss your concerns.
Bill Associate Publisher/Editor